Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 62, NWS Memphis, TN

May 4, 2021Calhoun County, Mississippi

NWS Memphis, TN issued this river flood warning at May 4, 2021, 8:57 PM CDT for Calhoun County, Mississippi. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:57 PM CDT (01:57 UTC)
Expired
May 5, 2021, 4:47 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Calhoun County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Calhoun City (CCTM6). The gauge peaked at 22.99 ft at May 4, 2021, 11:00 PM CDT.

actionminormoderate15202505/0505/06
Action stage
18 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

124 
WGUS44 KMEG 050157
FLWMEG

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
857 PM CDT Tue May 4 2021

...The National Weather Service in Memphis TN has issued a Flood 
Warning for the following rivers in Mississippi...

  Yalobusha River at Calhoun City

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


MSC013-051200-
/O.NEW.KMEG.FL.W.0062.210505T0157Z-210505T1200Z/
/CCTM6.1.ER.210504T2300Z.210504T2300Z.210505T0600Z.NO/
857 PM CDT Tue May 4 2021

The National Weather Service in Memphis has issued a

* Flood Warning for
  the Yalobusha River at Calhoun City.
* From this evening to Wednesday morning.
* At 8:15 PM CDT Tuesday the stage was 22.9 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 23.0 feet 
  just after midnight tonight.
* Impact...At 23.0 feet, Widespread lowland and agricultural 
  flooding is occurring.


&&

LAT...LON 3389 8944 3397 8914 3377 8914 3376 8942

$$

MM
1 follow-up statement
533 
WGUS84 KMEG 050947
FLSMEG

Flood Statement
National Weather Service Memphis TN
447 AM CDT Wed May 5 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Yalobusha River at Calhoun City

MSC013-051100-
/O.CAN.KMEG.FL.W.0062.000000T0000Z-210505T0947Z/
/CCTM6.1.ER.210504T2300Z.210504T2300Z.210505T0600Z.NO/
447 AM CDT Wed May 5 2021

...The Flood Warning for the Yalobusha River at Calhoun City has 
been cancelled...

The Flood Warning is cancelled for
  the Yalobusha River at Calhoun City.
* At 4:15 AM CDT Wednesday the stage was 22.9 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to a crest of 22.9 feet 
  this morning.


&&

LAT...LON 3389 8944 3397 8914 3377 8914 3376 8942

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 4, 6:32 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 4, 6:32 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
632 PM CDT Tue May 4 2021

.DISCUSSION...
Updated for Aviation Discussion.

&&

.PREV DISCUSSION... /issued 300 PM CDT Tue May 4 2021/

DISCUSSION...

North Mississippi and east central Arkansas destabilized quickly
morning as temperatures briefly climbed into the upper 70s to
lower 80s. Dew points were in the low to mid 70s resulting in
MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5
C/km and deep shear will continue to result in large hail and
possibly damaging wind this afternoon. These conditions prompted a
severe thunderstorm watch that will continue through 4 pm. An
additional watch may be required, or the current one extended.

A cold front has moved through Jonesboro, AR and Kennett, MO and
will continue to move across the remainder of the Midsouth this
evening and overnight. As the front passes the threat for severe
storms should end. Temperatures are expected to fall into the 50s.
Wednesday through Friday are expected to be cool and dry. Expect
lows in the 40s to low 50s Thursday and Friday. Highs Wednesday
through Friday should be in the 70s.

Over the weekend into early next week, rain will return to the
Midsouth. Northwest flow will gradually transition to zonal flow
with a series of weak disturbances moving across the Midsouth.
Temperatures will trend slightly warmer. Expect afternoon highs
back in the upper 70s to low 80s. Severe storms do not look
likely, but with several days of rain some flooding could develop.

30

&&

.AVIATION...

For 00Z TAFs

A line of showers and thunderstorms moving across the area with
the frontal system. The winds behind the front from the
northwest. Showers are still developing ahead of the front, yet
nothing behind the front. Expect to have low clouds tonight with
improving ceilings on Wednesday. Don't have any fog in the TAFs,
yet a couple sites may have some reduced visibility tonight. Winds
may be gusty behind the front for a while. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 5:08 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
508 PM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-060015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
508 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Another round of strong to severe thunderstorms is expected this
evening, mainly north of I-40. Damaging winds and large hail will
be the main threats. Although an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

KRM

In the hours before

Special weather statement, May 4, 5:56 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021

ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...

At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.

LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
      3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086

SJM
Special weather statement, May 4, 6:20 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
620 PM CDT Tue May 4 2021

ARZ027-028-035-036-050000-
Poinsett AR-Cross AR-Mississippi AR-Crittenden AR-
620 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...

Southeastern Poinsett County in eastern Arkansas...
Cross County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...

At 619 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles north of Parkin,
moving east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Poinsett...Cross...southwestern Mississippi
and northwestern Crittenden Counties should monitor this storm
closely.

LAT...LON 3558 9058 3558 9005 3518 9034 3519 9104
TIME...MOT...LOC 2319Z 275DEG 36KT 3537 9061

SJM
Special weather statement, May 4, 6:25 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
625 PM CDT Tue May 4 2021

ARZ009-018-026>028-MOZ113-115-050000-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Clay AR-
Pemiscot MO-Dunklin MO-
625 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...

Northeastern Poinsett County in eastern Arkansas...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...

At 625 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from Gideon to near Trumann. Movement was east at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Poinsett...southeastern Greene...eastern
Craighead...northwestern Mississippi...southeastern Clay...Pemiscot
and Dunklin Counties should monitor this storm closely.

LAT...LON 3639 8997 3639 8975 3642 8974 3643 8973
      3640 8967 3640 8965 3641 8962 3640 8959
      3638 8958 3625 8968 3625 8970 3623 8970
      3558 9015 3558 9070 3649 9004 3649 8996
TIME...MOT...LOC 2325Z 273DEG 18KT 3643 8992 3560 9052

SJM
Special weather statement, May 4, 6:56 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
656 PM CDT Tue May 4 2021

ARZ028-MOZ113-115-TNZ001-002-019-050030-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
656 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

Northeastern Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Southwestern Obion County in western Tennessee...
Western Dyer County in western Tennessee...

At 656 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Steele, moving east
at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Mississippi...Pemiscot...southeastern
Dunklin...Lake...southwestern Obion and western Dyer Counties should
monitor this storm closely.

LAT...LON 3643 8929 3595 8943 3595 8949 3592 8951
      3594 8955 3593 8957 3595 9017 3639 8989
      3639 8975 3643 8973 3640 8967 3641 8960
      3634 8954 3638 8951 3643 8954
TIME...MOT...LOC 2356Z 276DEG 27KT 3615 8980

SJM
Special weather statement, May 4, 7:28 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
728 PM CDT Tue May 4 2021

TNZ001>003-019-020-051-050100-
Weakley TN-Lake TN-Crockett TN-Obion TN-Dyer TN-Gibson TN-
728 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Southwestern Weakley County in western Tennessee...
South central Lake County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Southern Obion County in western Tennessee...
Dyer County in western Tennessee...
Western Gibson County in western Tennessee...

At 728 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Heloise, or 8 miles
southeast of Caruthersville, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Weakley...south central Lake...northwestern
Crockett...southern Obion...Dyer and western Gibson Counties should
monitor this storm closely.

LAT...LON 3628 8886 3584 8890 3590 8936 3595 8941
      3595 8949 3594 8949 3592 8951 3593 8952
      3593 8953 3595 8969 3610 8966 3612 8961
      3613 8959 3616 8960 3619 8963 3621 8963
TIME...MOT...LOC 0028Z 269DEG 27KT 3606 8960

SJM
Special weather statement, May 4, 7:58 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
758 PM CDT Tue May 4 2021

TNZ003-004-050130-
Weakley TN-Henry TN-
758 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...

At 758 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving
northeast at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Weakley and northwestern Henry Counties should monitor this
storm closely.

LAT...LON 3630 8831 3614 8887 3633 8895 3650 8863
      3650 8842
TIME...MOT...LOC 0058Z 239DEG 27KT 3630 8880

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:42 PM CDTRiver Flood WarningMEGMonroe14 hr
May 4, 9:42 PM CDTRiver Flood WarningMEGMonroe12 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.